Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isolated spectral points

Author: J. J. Koliha
Journal: Proc. Amer. Math. Soc. 124 (1996), 3417-3424
MSC (1991): Primary 46H30, 47A10, 47A60
MathSciNet review: 1342031
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper studies isolated spectral points of elements of Banach algebras and of bounded linear operators in terms of the existence of idempotents, and gives an elementary characterization of spectral idempotents. It is shown that $0$ is isolated in the spectrum of a bounded linear operator $T$ if the (not necessarily closed) space $M=\{x: \lim _{n}\|T^nx\|^{1/n}=0\}$ is nonzero and complemented by a closed subspace $N$ satisfying $TN\subset N\subset TX$.

References [Enhancements On Off] (What's this?)

  • 1. A. J. Badiozzaman and B. Thorpe, A uniform ergodic theorem and summability, Bull. London Math. Soc. 24 (1992), 351--360. MR 93i:47009
  • 2. R. E. Harte, Spectral projections, Irish Math. Soc. Newsletter 11 (1984), 10--15. MR 86c:47001
  • 3. R. E. Harte, Invertibility and Singularity for Bounded Linear Operators, Monographs and Textbooks in Pure and Applied Mathematics vol. 109, Marcel Dekker, New York, 1988. MR 89d:47001
  • 4. H. Heuser, Functional Analysis, Wiley, New York, 1982. MR 83m:46001
  • 5. K. Jörgens, Lineare Integraloperatoren, Teubner, Berlin, 1970. MR 34:8003
  • 6. J. J. Koliha, Some convergence theorems in Banach algebras, Pacific J. Math. 52 (1974), 467--473. MR 50:8080
  • 7. J. J. Koliha, Convergence of an operator series, Aequationes Mathematica 16 (1977), 31--35. MR 58:7126
  • 8. J. J. Koliha, A generalized Drazin inverse, to appear in Glasgow Math. J.
  • 9. M. Mbekhta, Généralisation de la décomposition de Kato aux opérateurs paranormaux et spectraux, Glasgow Math. J. 29 (1987), 159--175. MR 88i:47010
  • 10. M. Mbekhta, Sur la théorie spectrale locale et limite des nilpotents, Proc. Amer. Math. Soc. 110 (1990), 621--631. MR 91b:47004
  • 11. C. Schmoeger, On isolated points of the spectrum of a bounded linear operator, Proc. Amer. Math. Soc. 117 (1993), 715--719. MR 93d:47007

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H30, 47A10, 47A60

Retrieve articles in all journals with MSC (1991): 46H30, 47A10, 47A60

Additional Information

J. J. Koliha
Affiliation: Department of Mathematics University of Melbourne Parkville, Victoria 3052 Australia

Keywords: Isolated spectral points, idempotents
Received by editor(s): February 28, 1995
Received by editor(s) in revised form: May 9, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society